MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113120
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was retuned in a condition that makes functional analysis impossible.Additional information was requested, but not provided.Review of the device history records found no anomalies, the lot (qty.415, released to stock aug 2020) was manufactured to specification.The instructions-for-use (ifu) identify contraindications associated with laparoscopic and open surgical procedures relative to mesh fixation apply, including but not limited to fixation of bone and cartilage.The cause of the reported broken fasteners in use cannot be determined at this time and no conclusions can be made.To date, this is the only reported complaint for this manufacturing lot.
 
Event or Problem Description
As reported, during unknown procedure on (b)(6) 2021, the bard/davol permafix fixation device deployed half a piece of fastener (broken fastener) each time.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device was retuned in a condition that makes functional analysis impossible.Additional information was requested, but not provided.Review of the device history records found no anomalies, the lot (qty.(b)(4), released to stock aug 2020) was manufactured to specification.The instructions-for-use (ifu) identify contraindications associated with laparoscopic and open surgical procedures relative to mesh fixation apply, including but not limited to fixation of bone and cartilage.The cause of the reported broken fasteners in use cannot be determined at this time and no conclusions can be made.To date, this is the only reported complaint for this manufacturing lot.Addendum: h.11 this is an addendum to the initial mdr submitted.Based on additional information provided there has been clarification of the actual event that occurred.As such, this supplemental mdr is submitted to document this information.Corrected fields: b5 (event description), h6 (imdrf annex a, annex g).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text : sample evaluated.
 
Event or Problem Description
As reported, during unknown procedure on (b)(6) 2021, the bard/davol permafix fixation device deployed half a piece of fastener (broken fastener) each time.There was no reported patient injury.Addendum per additional information: as reported, during a general surgery procedure, the surgeon attempted to deploy the first fastener of the permafix device by pulling the handle and no fastener was released from the device.As reported, the device was not used on the patient.It was reported that another permafix fixation device was used to complete the procedure.

Brand Name
PERMAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12935560
Report Number1213643-2021-20450
Device Sequence Number5737231
Product Code GDW
UDI-Device Identifier00801741016721
UDI-Public(01)00801741016721
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Catalogue Number0113120
Device Lot NumberHUET1663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown